Saturday, August 30, 2014
Thursday, October 24, 2013 Durstmiranda, Community Member, asks

Q: Pain in right temple

I'm 25 years old and have been experiencing pain in my right temple for about 4 months. It is sort of a dull, aching, throbbing pain that goes from my temple and back the side of my head. The whole area is even sore to the touch. It lasts for hours at a time and occurs daily. Over the counter pain relievers rarely help the pain. It feels like I've been hit in the side of my head. And more recently, every time i stand up there is a lot of pressure in that area and i get dizzy. Could there be artery/vein issues causing this pain?

Answer This
Answers (1)
Teri Robert, Health Guide
10/29/13 12:23pm

Miranda,

 

Any number of things could be causing your symptoms. The only person who's going to be albe to address this for you is a doctor who can review your medical history, discuss your symptoms with you, and examine you in person. It's time to see your doctor.

 

In the meantime, you might want to consider stopping the pain relievers because it's possible that they're making matters worse. Taking Migraine abortive meds such as the triptans or ergotamines or any kind of pain medication -- prescription or over-the-counter -- more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this.

 

Please see your doctor and keep me posted?

Teri

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Durstmiranda, Community Member— Last Modified: 10/29/13, First Published: 10/24/13